Tdap Shot Reactions

Tdap (Adacel®, Boostrix®) is a "booster" vaccine used for preventing diphtheria, tetanus, and pertussis (whooping cough) in both adolescents and adults. Although most people respond well to this vaccine, as with any vaccination, side effects are possible.
 
In clinical studies where a number of people received the Tdap shot, reactions at the injection site occurred. These reactions included injection site pain, redness, and swelling. Other common side effects of this vaccine included headache, fatigue, and nausea.
 
While most reactions to the Tdap shot appear to be mild and do not require medical attention in most cases, it is important to contact your healthcare provider immediately if you experience:
 
  • Severe shoulder and/or upper arm pain (which may be a sign of a problem known as brachial neuritis)
  • Severe arm swelling
  • Weakness, tingling, or paralysis (which may be signs of Guillain-Barré syndrome)
  • A high fever
  • Any behavior changes
  • Signs of an allergic reaction, such as:

 

    • An unexplained rash
    • Hives
    • Itching
    • Swelling of the mouth or throat
    • Wheezing
    • Difficulty breathing.

 

(Click Side Effects of Tdap for a more complete list of reactions seen with the Tdap shot and to learn more about the clinical studies used to find these potential side effects.)
 
 
Substance Abuse in Teens With ADHD
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.